MAUDE Adverse Event Report: CONMED 4.5MM POPLOK SUTURE ANCHOR WITH TWO NO. 2 (5 METRIC) HI-FI SUTURES; FIXATION ANCHOR, SOFFT TISSUE, NON-BIODEGRADABLE

CONMED 4.5MM POPLOK SUTURE ANCHOR WITH TWO NO. 2 (5 METRIC) HI-FI SUTURES; FIXATION ANCHOR, SOFFT TISSUE, NON-BIODEGRADABLE
Model Number CKP-4502
Medical Device Problem Codes Material Fragmentation (1261); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The used device was returned to conmed for evaluation.Visual inspection of the device found one of the anchor's wings had broken off and the anchor and suture were still attached to the driver shaft.The device's trigger was fully pressed in.This is a technique dependent device.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A review of this lot number showed no other complaint for this lot product and event description.A two-year review of complaint history revealed 2 other similar adverse events, with 2 devices, for this product family and failure mode.During this same time frame, (b)(4) devices have been manufactured and shipped worldwide, making the rate of occurrence for the failure of a detached piece of the device that was not retrieved (b)(4) percent, if all complaints were confirmed.The instructions for use advises the user of the following.Proper selection and placement of the implant are important considerations in the successful utilization of this device.Proper orientation and alignment of instruments is important during implantation of the poplok knotless suture anchor to minimize possible breakage of the anchor.Avoid lateral loading while inserting the poplok knotless suture anchor.Maintain proper alignment during insertion of the anchor and disengagement of the driver.Do not deploy device, by squeezing trigger, until proper implant placement and suture tension is achieved.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed sales representative reported that during a rotator cuff repair, the ckp-4502 anchor did not deploy properly and could not be removed from the driver shaft.The surgeon forcefully removed the driver and anchor from the patient.Inspection of the anchor showed one wing had deployed, and one wing was missing.The procedure was completed as a single row repair, rather than a double row, with a 10 minute surgical delay.No patient injury was reported.Evaluation of the returned device confirmed a wing was not attached to the anchor or returned for evaluation; therefore, its location is unknown.This report is being raised on the basis of the unknown location of a non-biodegradable piece of a device.

Brand Name
4.5MM POPLOK SUTURE ANCHOR WITH TWO NO. 2 (5 METRIC) HI-FI SUTURES
Common Device Name
FIXATION ANCHOR, SOFFT TISSUE, NON-BIODEGRADABLE
Manufacturer (Section D)
CONMED
11311 concept blvd.
largo FL 33773
MDR Report Key7639654
Report Number1017294-2018-00104
Device Sequence Number16591405
Product Code MBI
UDI-Device Identifier20845854014124
UDI-Public(01)20845854014124(17)200401(30)1(10)916369
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date04/01/2020
Device Model NumberCKP-4502
Device Catalogue NumberCKP-4502
Device Lot Number916369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight75